Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Duluth, MN

June 23, 2012Koochiching County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 23, 2012, 8:36 PM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 8:36 PM CDT (01:36 UTC)
Expired
Jun 23, 2012, 9:15 PM CDT
In force
39 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Koochiching County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 179 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS53 KDLH 240136
SVRDLH
MNC071-137-240215-
/O.NEW.KDLH.SV.W.0071.120624T0136Z-120624T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
836 PM CDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHWESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 915 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF LITTLEFORK...OR 15 MILES SOUTH OF
  INTERNATIONAL FALLS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAY AROUND 850 PM CDT.
  ASH LAKE AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4843 9268 4807 9286 4831 9358 4848 9350
TIME...MOT...LOC 0136Z 285DEG 28KT 4837 9340
WIND...HAIL <50MPH 1.00IN

$$

BERDES
2 follow-up statements
300 
WWUS53 KDLH 240155
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
855 PM CDT SAT JUN 23 2012

MNC071-137-240215-
/O.CON.KDLH.SV.W.0071.000000T0000Z-120624T0215Z/
KOOCHICHING MN-ST. LOUIS MN-
855 PM CDT SAT JUN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ST. LOUIS AND EAST CENTRAL KOOCHICHING COUNTIES UNTIL 915 PM CDT...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR RAY...OR 19 MILES SOUTHEAST OF INTERNATIONAL
FALLS...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KABETOGAMA AROUND 905 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4843 9268 4815 9284 4828 9343 4847 9337
TIME...MOT...LOC 0155Z 277DEG 29KT 4835 9317
WIND...HAIL <50MPH 1.00IN

$$

BERDES
429 
WWUS53 KDLH 240208
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
908 PM CDT SAT JUN 23 2012

MNC071-137-240218-
/O.EXP.KDLH.SV.W.0071.000000T0000Z-120624T0215Z/
KOOCHICHING MN-ST. LOUIS MN-
908 PM CDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LOUIS AND
EAST CENTRAL KOOCHICHING COUNTIES WILL EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4843 9268 4815 9284 4828 9343 4847 9337
TIME...MOT...LOC 0208Z 277DEG 29KT 4833 9301

$$

BERDES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:16 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 23, 8:16 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
816 PM CDT SAT JUN 23 2012

.UPDATE...
SCATTERED SHOWERS AND STORMS INCREASING IN COVERAGE ACROSS OUR NRN
ZONES. HOWEVER ADJUSTED POPS TO DELAY LIKELY VALUES UNTIL AFTER
9PM FOR THE TWIN PORTS. ALSO SLOWED DOWN CLEARING BEHIND FRONT FOR
LATE TONIGHT. PRECIP AMOUNTS TONIGHT WILL RANGE FROM A TENTH OF AN
INCH UP TO A THIRD OF AN INCH. HOWEVER ISOLD HEAVIER AMOUNTS ARE
LIKELY WITH THE STRONGEST STORMS. NO UPDATES TO HYDRO PRODUCTS
ATTM.

&&

.PREV DISCUSSION... /ISSUED 711 PM CDT SAT JUN 23 2012/

AVIATION.../00Z TAF ISSUANCE/
A COLD FRONT WILL DROP SOUTH ACROSS THE NORTHLAND
TONIGHT...PRODUCING SCTD SHOWERS AND STORMS. CIGS WILL GENERALLY
BE IN THE VFR RANGE TONIGHT...BUT MVFR CIGS AND IFR/MVFR VSBYS
COULD BE ASSOCIATED WITH STRONGER STORMS. THE FRONT WILL MOVE OFF
TO THE SOUTHEAST SUNDAY MORNING...GIVING WAY TO HIGH PRESSURE AND
CLEARING SKIES. WINDS WILL ALSO TURN OUT OF THE NORTH AFTER THE
FRONT MOVES THROUGH AND BECOME NORTHEAST DURING THE DAY SUNDAY.

PREV DISCUSSION... /ISSUED 343 PM CDT SAT JUN 23 2012/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
RAIN SHOWERS ASSOCIATED WITH WEAK WARM/MOIST ADVECTION CONTINUE TO
ADVECT EASTWARD AND DIMINISH IN COVERAGE ACROSS WESTERN LAKE
SUPERIOR AND NW WISCONSIN PRETTY MUCH ON SCHEDULE THIS AFTERNOON.

MEANWHILE..COLD FRONT MOVING SOUTH FROM MANITOBA/ONTARIO IS ALSO
PRETTY MUCH ON SCHEDULE WITH SHORT RANGE GUIDANCE FROM EARLIER
TODAY..LOCATED FROM FAR NW CORNER OF MN TO JUST NORTH OF KENORA.
AIRMASS HAS DESTABILIZED NICELY AHEAD OF THE FRONT PER OBJECTIVE
ANALYSIS FROM SPC AND SAT IMAGERY..WITH A FEW RADAR ECHOES NOW
SHOWING UP WEST OF INTERNATIONAL FALLS. DEEP LAYER EFFECTIVE SHEAR
HAS CONTINUED TO INCREASE AS WAVE APPROACHES AND IS NOW ABOVE 40
KNOTS ACROSS MOST OF NRN MN. SHEAR/INSTABILITY COMBINATION SHOULD
BE SUFFICIENT TO SUPPORT A FEW STRONG OR PERHAPS MARGINALLY SEVERE
STORMS ACROSS NRN MN FOR A FEW HOURS THIS EVENING WITH A PRIMARY
THREAT OF LARGE HAIL AND MAYBE A FEW WIND GUSTS. STORMS SHOULD
TRAVERSE THE ENTIRE CWA FROM NW TO SE ALONG AND AHEAD OF THE
FRONT..WHICH SHUD EXIT THE DLH CWA TO THE SOUTHEAST LATE TONIGHT.
WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED..WITH THIS FRONT..BUT A
FEW OF THE STRONGER CORES COULD DROP A QUICK HALF TO THREE
QUARTERS OF AN INCH IN A FEW SPOTS. OBVIOUSLY..THIS COULD CAUSE
SOME SHORT TERM ISSUES IF THIS OCCURS OVER AREAS THAT ARE STILL
SATURATED.

FOR SUNDAY/SUNDAY NIGHT..CANADIAN HIGH PRESSURE WILL BUILD IN
WITH CLEARING SKIES AND A PERIOD OF GUSTY N/NE WINDS THRU EARLY
AFTERNOON SUNDAY. MUCH DRIER AIR IS EXPECTED TO FILTER SOUTHWARD
BEHIND THE FRONT..BUT LONG DAYS AND NEARLY FULL SUN ON SUNDAY SHUD
STILL ALLOW TEMPS TO RISE INTO THE 70S IN MOST LOCALES. CLEAR
SKIES AND LIGHT WINDS ON SUNDAY NIGHT SHOULD ALLOW TEMPS TO DROP
TO FAIRLY COOL READINGS IN THE LOWER TO MID 40S IN MANY LOCATIONS.
DID NOT GO ANY COOLER DUE TO TREMENDOUS SOIL MOISTURE THAT REMAINS
ACROSS MOST OF THE CWA..BUT COULD SEE A FEW FAVORED LOCALES IN NE
MN AND NW WI DROP INTO THE UPPER 30S. ALSO ADDED A MENTION OF
AREAS OF FOG LATE SUN NITE/MONDAY MORNING.

LONG TERM...MONDAY THROUGH SATURDAY...
HIGH PRESSURE REMAINS THE PREDOMINANT FEATURE FOR THE FORECAST AREA
AS UPPER LEVEL RIDGING REMAINS OVER THE MIDWEST...WITH RESULTANT
QUIET AND DRY WEATHER. WITH THE PERSISTENT RIDGING AND SOUTHERLY
WINDS...TEMPERATURES IN THE TUESDAY WEDNESDAY TIME FRAME WILL CLIMB
INTO THE UPPER 70S TO MID 80S. THE WARM QUIET WEATHER WILL BE THE
CASE UNTIL LATE WEDNESDAY NIGHT AND EARLY THURSDAY WHEN A STRONG
FRONTAL BOUNDARY ASSOCIATED WITH A DEVELOPING LOW PRESSURE CENTER IN
SOUTH CENTRAL CANADA MOVES THROUGH THE MIDWEST. ALTHOUGH 700MB
WARMING MAY BE ENOUGH TO SUPPRESS THUNDERSTORM DEVELOPMENT...THE
FORCING FROM THE SOUTHERLY FRINGE OF THE UPPER WAVE AND RICH
BOUNDARY LAYER MOISTURE /MIXING RATIOS 14-17 G/KG/ AND CONVERGENCE
ALONG THE BOUNDARY MAY BE ENOUGH TO BREAK THE CAP AND THUS LOW
POPS ARE WARRANTED. WHETHER OR NOT THE FRONT PASSES THROUGH DRY...A
COOLER DRIER AIR MASS WILL FILL IN BEHIND THE FRONTAL
PASSAGE...COOLING THE HIGH TEMPERATURES BACK INTO THE MID 70S FOR
THE WEEKEND.

AVIATION...18Z TAF ISSUANCE...
AN AREA OF SHOWERS WITH VFR CEILINGS IS MOVING THROUGH THE
AREA....BUT ONLY IMPACTING KDLH AND KHYR. ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATER IN THE AFTERNOON...BUT ONLY
MENTIONED THEM IN THE VICINITY AS IT SHOULD NOT BE WIDESPREAD.
CONDITIONS MAY DEGRADE TO MVFR IF A STORM PASSES OVER A TERMINAL.
LATE TONIGHT...AREAS OF PATCHY MIST WILL DEVELOP WITH THE ABUNDANT
MOISTURE ON THE GROUND...AND CONDITIONS WILL DROP TO MVFR UNTIL
THE MORNING. THEN VFR WILL RETURN.

HYDROLOGY...CONCERNING ONGOING FLOODING...
FLOODING CONTINUED ACROSS PARTS OF THE NORTHLAND DUE TO THE HEAVY
RAINS THAT FELL TUESDAY AND WEDNESDAY. THE FOCUS AREAS REMAIN ALONG
THE CLOQUET...ST. LOUIS...AND MISSISSIPPI RIVERS...AS WELL AS AT
MOOSEHEAD LAKE AND DOWNSTREAM ALONG THE MOOSEHEAD AND KETTLE RIVERS.
THE SITUATION IS BEGINNING TO IMPROVE ALONG THE CLOQUET AND ST.
LOUIS RIVERS SINCE THE RIVERS SHOULD REMAIN SOMEWHAT STEADY AND THEN
SLOWLY RECEDE THROUGH THIS UPCOMING WEEK. THE WATER LEVEL ON
MOOSEHEAD LAKE AND DOWNSTREAM ALONG THE MOOSEHEAD AND KETTLE
RIVERS ARE ALSO RECEDING STEADILY...BUT SLOWLY...SO THE SITUATION
IS IMPROVING THERE TOO. HOWEVER...SINCE FLOODING IS STILL
OCCURRING...AREAL FLOOD WARNINGS CONTINUE AND HAVE BEEN EXTENDED.

SOME OTHER AREAS THAT ARE EXPERIENCING FLOODING INCLUDE
FLOODWOOD...WHERE THE FLOODWOOD RIVER REMAINS AT RECORD HIGH
LEVELS JUST BELOW 22 FEET. IN ADDITION...MODERATE TO MAJOR
FLOODING IS OCCURRING OR FORECAST ALONG STRETCHES OF THE
MISSISSIPPI RIVER IN NORTH CENTRAL MINNESOTA...INCLUDING AT AITKIN
AND FORT RIPLEY. THE CROW WING RIVER IN FAR SOUTHERN CASS COUNTY
IS ALSO HIGH...CAUSING SOME FLOODING ALONG THE RIVER. ASHLAND
COUNTY STILL HAS FLOODING ALONG THE CHIPPEWA RIVER...WHICH HAS
BEEN AFFECTING THE COMMUNITY OF GLIDDEN...AND HAS ROADS THAT ARE
CLOSED DUE TO FLOODING.

FINALLY...THERE ARE SOME LAKES IN THE AREA THAT ARE AT OR NEAR
RECORD HIGH LEVELS...CAUSING LOCAL FLOODING ISSUES. THIS INCLUDES
BIG SANDY LAKE...POKEGAMA LAKE...GULL LAKE...AND SPLIT HAND LAKE.
INDICATIONS FROM LOCAL OFFICIALS IN SAYWER COUNTY WI INDICATE THAT
THE CHIPPEWA FLOWAGE CAN HANDLE THE ADDITIONAL INPUT FROM HIGH
FLOWS ALONG THE CHIPPEWA RIVER IN SOUTHERN ASHLAND COUNTY...SO
FLOODING CONCERNS ARE NOT ANTICIPATED ON THE CHIPPEWA FLOWAGE AT
THIS TIME.

&&

.POINT TEMPS/POPS...
DLH  57  70  48  74 /  60   0   0   0
INL  50  71  46  76 /  60   0   0   0
BRD  59  75  51  77 /  60   0   0   0
HYR  60  75  44  76 /  60  10   0   0
ASX  58  67  46  75 /  60  10   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...BERDES
Hazardous weather outlook, Jun 23, 11:35 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE DULUTH MN
1135 AM CDT SAT JUN 23 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1135 AM CDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT RAIN AND PERHAPS A BRIEF THUNDERSTORM WILL CONTINUE TO AFFECT
MOST AREAS SOUTH OF THE IRON RANGE AND ALL OF NORTHWEST WISCONSIN
THROUGH EARLY THIS AFTERNOON PRODUCING RAINFALL AMOUNTS FROM A TENTH
TO A THIRD OF AN INCH.

A COLD FRONT LOCATED FROM NORTH OF WINNIPEG TO KENORA AT MIDDAY WILL
MOVE SOUTH INTO NORTHERN MINNESOTA BY MID TO LATE AFTERNOON. ALONG
AND AHEAD OF THE FRONT...THE AIRMASS WILL BECOME MODERATELY UNSTABLE
THIS AFTERNOON AND EVENING.   SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE FRONT ACROSS NORTHERN MINNESOTA DURING THE MID
TO LATE AFTERNOON AND THEN BUILD SOUTHWARD INTO CENTRAL MINNESOTA
AND NORTHWEST WISCONSIN THIS EVENING AND OVERNIGHT.  WIND SHEAR WILL
BE SUFFICIENT TO SUPPORT A FEW STRONG OR PERHAPS MARGINALLY SEVERE
STORMS PRODUCING HAIL UP TO QUARTER SIZE AND SOME WIND GUSTS UP TO
50 MPH.  THUNDERSTORMS SHOULD END FROM NORTHWEST TO SOUTHEAST AS THE
FRONT PASSES...AND SHOULD END ALTOGETHER BY DAYBREAK SUNDAY IN
NORTHWEST WISCONSIN. AVERAGE ADDITIONAL RAINFALL WITH STORMS ALONG
THE FRONT COULD BE BETWEEN A THIRD AND THREE QUARTERS OF AN INCH...
WITH LOCALLY HIGHER AMOUNTS IN AREAS THAT ARE AFFECTED BY THE
STRONGER STORMS.

WIDESPREAD FLOODING ALSO CONTINUES ACROSS CENTRAL AND SOUTHERN
SECTIONS IN THE WAKE OF TORRENTIAL RAINFALL LAST TUESDAY AND
WEDNESDAY. PLEASE REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS
FOR THE LATEST INFORMATION ON THE EVOLVING FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS WILL RETURN TO THE REGION FROM LATER ON
WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL DISTURBANCE AND COLD
FRONT MOVE INTO THE UPPER MIDWEST.

WIDESPREAD FLOODING IS ALSO EXPECTED TO PERSIST ACROSS A LARGE PART
OF THE AREA.  WHILE WATER LEVELS ARE EXPECTED TO SLOWLY CONTINUE TO
RECEDE THROUGH MID WEEK...MANY RIVERS WILL REMAIN WELL ABOVE FLOOD
STAGE UNTIL AT LEAST WEDNESDAY OR THURSDAY.  PLEASE REFER TO THE
LATEST FLOOD STATEMENTS AND WARNINGS FOR THE LATEST INFORMATION ON
THE EVOLVING FLOOD SITUATION AND RIVER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LSZ121-140>148-241030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1135 AM CDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR
FROM LATE THIS AFTERNOON THROUGH AROUND 2 AM TONIGHT. A FEW OF THE
STRONGER STORMS COULD PRODUCE PENNY SIZE HAIL AND GUSTY WINDS UP TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE WEDNESDAY INTO EARLY
THURSDAY.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 23, 8:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
829 PM CDT SAT JUN 23 2012

MNZ010-011-240215-
KOOCHICHING-NORTH ST. LOUIS-
829 PM CDT SAT JUN 23 2012

...STRONG THUNDERSTORMS AFFECTING KOOCHICHING COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLEFORK...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  ERICKSBURG BY 840 PM...
  RAY BY 855 PM...
  KABETOGAMA BY 905 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4844 9263 4800 9286 4829 9375 4854 9358
      4854 9353 4856 9347

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:29 PM CDTSpecial Weather StatementDLHKoochiching46 min
Jun 24, 12:30 AM CDTSpecial Weather StatementDLHLake60 min
Jun 24, 12:33 AM CDTSpecial Weather StatementDLHCook57 min
Jun 24, 1:37 AM CDTSpecial Weather StatementDLHCook53 min
Jun 24, 10:39 AM CDTAreal Flood WarningDLHSaint Louis4 days
Jun 24, 12:00 PM CDTAreal Flood WarningDLHCass, Crow Wing3 days

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.